Ask a doctor

Is Telogen Efflivium a Common Complication of an Otoplasty?

Doctor Answers (3)

Fortunately, I specialize in hair loss and otoplasty so hopefully I can answer your question

+1

In answer to your question yes you can have telogen effluvium after otoplasty or any procedure for that matter.  In general, telogen effluvium occurs more commonly after general anesthesia and it occurs typically 6 weeks to 3 months after an inciting event.  It is typically self limited, reverses, and can be improved with minoxidil or rogaine.  Please see the web link and video regarding telogen hair loss.

best,

Dr. Sam Lam
Dallas, TX

Web reference: http://www.hairtx.com/hair-loss/hair-loss-disorders/telogen-hair-loss/

Dallas Facial Plastic Surgeon
4.5 out of 5 stars 38 reviews

Hair loss

+1

Telogen effluvium is a type of hair loss that involve the entire scalp. It is not associated with scaring and usually caused by hormonal or metabolic reasons or stress.

surgery is a stress that stresses the body and the metabolism and our hormones, anesthesia can cause that too.

Total recovery is the standard that occure within six months. Be patient

Baltimore Plastic Surgeon

Telogen Effluvium

+1

Jason, I would not say that telogen effluvium is a common complication following otoplasty, or ear reshaping. In fact, in the many years that I have been performing otoplasty, I have not seen this in any of my patients as a direct result of ear reshaping surgery. Telogen effluvium is commonly brought about by a stress inducing event. It is conceivable that someone could have sufficient stress following an otoplasty procedure to bring about this process, but I think it is unlikely.

Web reference: http://www.drhilinski.com/procedures/otoplasty-san-diego-ca/

San Diego Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...